Alabama, 2001Damaging Wind in Alabama, July 3, 2001
July 3, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 3, 2:00 PM CST, 1 hour earlier.
Area forecast discussion, Jul 3, 2:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT TUE JUL 03 2001
NO BIG CHANGES IN STORE THIS FORECAST RUN AS PREVIOUS
PACKAGE HAS A FAIRLY GOOD HANDLE ON THINGS. MESO SCALE FEATURES FROM
PREVIOUS CONVECTION/INSOLATION/AND WEAK SHEAR/VORT AXIS HAVE
INTERACTED WITH ABUNDANT MOISTURE AND INSTABILITY TO PRODUCE
THUNDERSTORMS ACROSS THE CWA THIS AFTERNOON....MAINLY CENTRAL AND
NORTH. FIRST PERIOD POPS WILL REFLECT LATEST RADAR TRENDS BUT THINK
AT LEAST SCATTERED EVENING IS WARRANTED....MENTIONING GUSTY WINDS
AND LOCALLY HEAVY RAINFALL.
ETA/AVN SIMILAR IN EVOLUTION OF UPPER LEVEL PATTERN THROUGH THE
PERIOD. TWO FEATURES OF NOTE...DEVELOPING UPPER TROUGH ALONG THE
EAST COAST...RIDGE DEVELOPING IN THE INTER MOUNTAIN WEST. THE
AMPLIFYING PATTERN ACROSS THE SEUS WILL PUSH A SURFACE COLD FRONT
THROUGH THE CWA THU AND EARLY FRI BEFORE IT STALLS NORTH OF THE COAST
ON SAT. MODELS INDICATING MOISTURE CONVG SURFACE AND 850-700 WED AND
THU WITH PRECIP WATER VALUES REMAINING HIGH 1.5 TO 2.00 INCHES.
SOME DRYING TAKES PLACE FRI INTO SAT NORTH TO SOUTH.
TOOK A MIXTURE OF MAV/FWC/PERSISTENCE FOR TEMPS AND SCATTERED POPS
AT LEAST DAY TIME...SLIGHTLY LESS AT NIGHT.
PRELIM NUMBERS...
HSV EB 071/089 070/090 068 754531
BHM EE 072/089 071/090 070 754532
MGM EE 072/091 072/090 072 753433=
.BHM...NONE.
In the hours before
Special weather statement, Jul 3, 12:15 PM CST, 2 hours 45 minutes before
ALZ001>038-040>050-032100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT TUE JUL 3 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
THE AIRMASS OVER NORTH AND CENTRAL ALABAMA WILL REMAIN WARM...MOIST
AND VERY UNSTABLE THROUGH THE REMAINDER OF THE AFTERNOON HOURS. A
WEAK UPPER LEVEL TROUGH EXTENDING FROM LOUSIANA NORTHEASTWARD INTO
THE OHIO VALLEY WILL HELP TRIGGER WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE AREA...THIS AFTERNOON AND EARLY THIS
EVENING. THE BULK OF THE RAINFALL WILL OCCUR NORTH OF INTERSTATE 20
59. MOST OF THE THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET.
WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...ANY OF THE STORMS
THIS AFTERNOON MAY PRODUCE FREQUENT DANGEROUS CLOUD TO GROUND
LIGHTNING...AND A FEW OF THE STRONGER STORMS MAY BRIEFLY PRODUCE
WIND GUSTS OF UP TO 40 MILES AN HOUR. DUE TO THE MOIST ATMOSPHERE
AND SLOW MOVEMENT OF THE STORMS...ISOLATED RAINFALL AMOUNTS OF 2 TO
3 INCHES ARE ALSO POSSIBLE.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY THROUGH TONIGHT.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 1
BIARMINGHAM IS 2
MONTGOMERY IS 2
1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT.
FOR MORE INFORMATION AND A DESCRIPTION OF WHAT A WET MICROBURST IS,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Thunderstorm Wind, Marshall
- When
- July 3, 3:00 PM CST
- Where
- Marshall County, Guntersville
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.333, -86.250
A few trees and power lines were blown down in the city of Guntersville. Lightning from the storms caused numerous locations to be without power for several hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 3, 2001$601,000 · 4 in hail · 23 events
- Flash Flood in North Carolina, July 3, 20012 injured · $100,000 · 1 event
- Lightning Strike in Louisiana, July 3, 2001$110,000 · 1 event
- Lightning Strike in North Carolina, July 3, 2001$100,000 · 1 event
- Hail and Damaging Wind in Wisconsin, July 3, 2001$50,000 · 56 kt wind · 3 events
- Lightning Strike in South Carolina, July 3, 2001$50,000 · 1 event
- Hail in Wyoming, July 3, 2001$50,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Missouri, July 3, 2001$5,000 · 1.75 in hail · 30 events
- Damaging Wind in California, July 3, 2001$30,000 · 63 kt wind · 1 event
- Damaging Wind in Illinois, July 3, 2001$25,000 · 50 kt wind · 1 event
- Lightning Strike in North Carolina, July 3, 2001$15,000 · 1 event
- Damaging Wind in Florida, July 3, 2001$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257319.